Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 213, NWS Tulsa, OK

June 26, 2015Adair County, Cherokee County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2015, 3:38 PM CDT for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 3:38 PM CDT (20:38 UTC)
Expired
Jun 26, 2015, 4:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS54 KTSA 262038
SVRTSA
OKC001-021-135-262115-
/O.NEW.KTSA.SV.W.0213.150626T2038Z-150626T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHWESTERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 415 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
  TENKILLER STATE PARK...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VIAN...GORE...MARBLE CITY...BUNCH...LAKE TENKILLER STATE PARK...
  COOKSON...BRUSHY...CHEROKEE LANDING STATE PARK...BRUSHY LAKE STATE
  PARK AND BOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3551 9512 3575 9512 3582 9468 3549 9468
TIME...MOT...LOC 2038Z 273DEG 23KT 3561 9505 

HAIL...1.25IN
WIND...60MPH
 
$$

69
1 follow-up statement
134 
WWUS54 KTSA 262109
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT FRI JUN 26 2015

OKC001-021-135-262115-
/O.CON.KTSA.SV.W.0213.000000T0000Z-150626T2115Z/
CHEROKEE OK-SEQUOYAH OK-ADAIR OK-
409 PM CDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CHEROKEE...NORTHWESTERN SEQUOYAH AND SOUTHWESTERN
ADAIR COUNTIES...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARBLE CITY...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VIAN...GORE...MARBLE CITY...BUNCH...LAKE TENKILLER STATE PARK...
COOKSON...BRUSHY...CHEROKEE LANDING STATE PARK...BRUSHY LAKE STATE
PARK AND BOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3551 9512 3575 9512 3582 9468 3549 9468
TIME...MOT...LOC 2108Z 273DEG 23KT 3560 9481 

HAIL...<.75IN
WIND...60MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:36 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 26, 2:36 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI JUN 26 2015

.DISCUSSION...
COLD FRONT CURRENTLY NEAR THE INTERSTATE 44 CORRIDOR WITH THE
STRONGER CONVECTION DISPLACED EVEN FURTHER SOUTHWARD FROM FAR
NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. STRONG INSTABILITY AND
WEAK SHEAR DEFINE THE PREFRONTAL ENVIRONMENT W/ POTENTIAL FOR
POCKETS OF SEVERE WEATHER TO CONTINUE THROUGH MID
EVENING...WITH THE PASSING COLD FRONT MARKING THE END OF THE
POTENTIAL.

DRY AND MILD EARLY SUMMER CONDITIONS WILL PREVAIL THROUGH SUNDAY
WITH THE PATTERN ALOFT DOMINATED BY A HIGH AMPLITUDE RIDGE WEST /
TROUGH EAST PLACING NORTHWESTERLY FLOW ALOFT THROUGH THE PLAINS.
THE RESULT WILL BE SEVERAL WEAK FRONTAL PASSAGES OCCURRING OVER
THE UPCOMING WEEK...AND ASSOCIATED THUNDERSTORM CHANCES. THE
CURRENT TIMING INCREASES PRECIP CHANCES SUNDAY NIGHT...AND AGAIN
LATE TUESDAY INTO WEDNESDAY...AND POSSIBLY AGAIN BY LATE FRIDAY
INTO THE WEEKEND. TEMPS LOOK TO REMAIN NEAR SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  86  66  89 /  20   0   0  10
FSM   69  86  66  89 /  70   0   0   0
MLC   69  84  64  87 /  60   0   0   0
BVO   65  85  62  89 /  10   0   0  10
FYV   64  81  59  84 /  50   0   0   0
BYV   64  81  60  83 /  50   0   0  10
MKO   67  84  64  87 /  50   0   0   0
MIO   65  84  63  87 /  20   0   0  10
F10   68  84  65  88 /  50   0   0   0
HHW   71  86  66  88 /  70   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....07
Hazardous weather outlook, Jun 26, 1:34 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT FRI JUN 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT FRI JUN 26 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL FOCUS MAINLY
ALONG/NEAR AND OLD THUNDERSTORM OUTFLOW BOUNDARY IN SOUTHEAST
OKLAHOMA AND ALONG OR NEAR A COOL FRONT SLICING THROUGH EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

MARGINAL WIND FIELDS WILL COMBINE WITH AMPLE INSTABILITY
TO PRODUCE SOME STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING HOURS. DAMAGING WIND AND LOCALLY HEAVY RAIN
WILL BE THE PRIMARY THREATS WITH HAIL A LESSER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DRY MILD CONDITIONS WILL PREVAIL OVER THE WEEKEND.
INTERMITTENT THUNDERSTORM CHANCES RETURN NEXT WEEK
AS NORTHWEST UPPER FLOW DEVELOPS ACROSS THE CENTRAL
AND SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 26, 2:00 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT FRI JUN 26 2015

OKZ065>067-070-071-073-261945-
OKFUSKEE OK-MUSKOGEE OK-PITTSBURG OK-MCINTOSH OK-OKMULGEE OK-
WAGONER OK-
200 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...
SOUTHWESTERN WAGONER...NORTH CENTRAL PITTSBURG...NORTHWESTERN
MUSKOGEE...EASTERN OKMULGEE AND MCINTOSH COUNTIES UNTIL 245 PM CDT...

AT 159 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF BALD HILL TO 4 MILES EAST
OF DUSTIN TO 7 MILES NORTH OF LAMAR...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OKMULGEE...EUFAULA...HENRYETTA...CHECOTAH...MORRIS...DEWAR...
SCHULTER...TAFT...BOYNTON...GRAYSON...COUNCIL HILL...HANNA...
HOFFMAN...STIDHAM...LAKE EUFAULA STATE PARK...VIVIAN...BALD HILL...
RAIFORD...WAINWRIGHT AND HITCHITA.

LAT...LON 3577 9596 3577 9549 3530 9555 3516 9583
      3516 9598 3529 9598 3529 9603
TIME...MOT...LOC 1859Z 263DEG 16KT 3571 9589 3527 9596 3520 9609

69
Special weather statement, Jun 26, 2:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT FRI JUN 26 2015

ARZ010-011-262000-
WASHINGTON AR-MADISON AR-
218 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND EASTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...

AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF UPPER
BUFFALO WILDERNESS AREA TO NEAR JAPTON...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...PETTIGREW...BOSTON...JAPTON...AURORA...WITTER...SAINT
PAUL...GEORGETOWN...CROSSES...DELANEY...DUTTON...COMBS...BRASHEARS...
WEATHERS...RED STAR AND PATRICK.

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3583 9353
      3582 9352 3578 9352 3578 9356 3582 9392
      3582 9393 3602 9395 3600 9345 3597 9345
TIME...MOT...LOC 1918Z 284DEG 16KT 3594 9351 3595 9383

69
Special weather statement, Jun 26, 2:51 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT FRI JUN 26 2015

OKZ070-072-074-262030-
MUSKOGEE OK-HASKELL OK-SEQUOYAH OK-
251 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTHEASTERN MUSKOGEE
AND NORTHWESTERN SEQUOYAH COUNTIES UNTIL 330 PM CDT...

AT 251 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES WEST OF PORUM...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STIGLER...WARNER...VIAN...GORE...PORUM...WEBBERS FALLS...KEOTA...
MCCURTAIN...WHITEFIELD...KINTA...TAMAHA...GREENLEAF STATE PARK...MC
CURTAIN...LEQUIRE...LAKE TENKILLER STATE PARK...BRIARTOWN...
LEWISVILLE...BOX AND KANIMA.

LAT...LON 3506 9534 3564 9533 3563 9490 3506 9494
TIME...MOT...LOC 1951Z 271DEG 17KT 3537 9536

69
Local storm report, Jun 26, 3:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             4 N ENTERPRISE          35.29N 95.38W
06/26/2015  E0.88 INCH       HASKELL            OK   PUBLIC

            PENNY TO NICKEL SIZE HAIL NEAR EUFALA DAM.

&&

AEJ
Special weather statement, Jun 26, 3:10 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT FRI JUN 26 2015

ARZ001-010-011-262100-
WASHINGTON AR-BENTON AR-MADISON AR-
310 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 400
PM CDT...

AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF TONTITOWN...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SPRINGDALE...FARMINGTON...ELKINS...TONTITOWN...
GREENLAND...JOHNSON...GOSHEN...OAK GROVE...SONORA...SAVOY...
MAYFIELD...HARMON...SHADY GROVE...WHEELER AND TUTTLE.

LAT...LON 3604 9436 3619 9434 3621 9392 3598 9396
TIME...MOT...LOC 2010Z 273DEG 20KT 3614 9426

69
Local storm report, Jun 26, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     4 SE EUFAULA            35.25N 95.53W
06/26/2015  E60 MPH          PITTSBURG          OK   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:00 PM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee45 min
Jun 26, 2:28 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg47 min
Jun 26, 2:51 PM CDTSpecial Weather StatementTSAHaskell39 min
Jun 26, 3:19 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah41 min
Jun 26, 3:51 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah24 min
Jun 26, 4:00 PM CDTSpecial Weather StatementTSALeFlore45 min
Jun 26, 4:15 PM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah60 min
Jun 26, 4:19 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jun 26, 4:35 PM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Jun 26, 5:28 PM CDTSpecial Weather StatementTSAPittsburg62 min
Jun 26, 6:15 PM CDTSpecial Weather StatementTSAPittsburg45 min
Jun 26, 6:22 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg53 min
Jun 26, 6:26 PM CDTSpecial Weather StatementTSAMcIntosh49 min
Jun 26, 6:56 PM CDTSpecial Weather StatementTSAMcIntosh49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.